can you get off of beta blockers, since I have been on them since 04', and have had the side effects of weight gain, slow metabolism, high cholesterol, and insomnia, and would like to know if I could just increase the dosage of the ace inhibitor -altace that I am also taking for this? And then maybe slowyly getting off and away from the beta blocker completely!
This is something you need to really discuss with the Doctor who put you on beta blockers in the first place. You must have been put on them for a reason and you give no indication what that reason was. Even if you have no angina symptoms now, there is always a possibility that you will if that particular medication is stopped because as you know, they stop your heart from working as hard as usual.
I have only been put on the beta blocker to lower my blood pressure. No angina, heart arrythmias, or any other heart issues. I also know that you have to gradually cut down getting off of them and not all of a sudden! I have never been happy about being on them eversince I was put on them when my BP was high! I would like to talk to a medical doctor/alternative medicine doctor to help me, but I don't know of one in my area that anyone is familiar with! My regular internist has never even tried to change it eversince he put me on it in the frst place! Thanks for your comment on this too!
Perhaps your blood pressure is so high that they feel a need to relax your heart, to prevent it enlarging from working too hard. The higher your blood pressure, the harder your heart has to work. I would definitely not come off beta blockers without a doctors consent.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.